Skip to content
My WebMD Sign In, Sign Up
isoniazid

Interactions

Isoniazid/Rifampin

This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.

Medical warning:

Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.

How the interaction occurs:

When these two medicines are taken together, your body may not process isoniazid properly.

What might happen:

Toxic chemicals in your blood that are created from isoniazid may cause damage to your liver.

What you should do about this interaction:

Contact your doctor if you experience yellowing of the skin or eyes, dark urine or pale stools, or unusual fatigue. This interaction may be worse if your body processes medicines slowly or if you have liver problems.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.

References:

1.Venho VM, Koskinen R. The effect of pyrazinamide, rifampicin and cycloserine on the blood levels and urinary excretion of isoniazid. Ann Clin Res 1971 Oct;3(5):277-80.

2.Llorens J, Serrano RJ, Sanchez R. Pharmacodynamic interference between rifampicin and isoniazid. Chemotherapy 1978;24(2):97-103.

Selected from data included with permission and copyrighted by First Databank, Inc. This copyrighted material has been downloaded from a licensed data provider and is not for distribution, expect as may be authorized by the applicable terms of use.

CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.

More about Drugs and Medications

URAC: Accredited Health Web Site HONcode Seal AdChoices